Pain and stiff neck with Pristiq

Posted by steve1960 @steve1960, Sep 10 11:53pm

I have been taking 25mg of Desvenlafaxine (Pristiq) for just under 5 weeks. I've had quite a few side effects including, inability to sleep at night – sometimes I can sleep early in the morning or catnap throughout the day, anxiety, nervousness, blurry vision, sweating, slightly increased heart rate, and a stronger beat with one incident of extremely fast beating that only lasted about 8 beats. Some of these have abated a bit, the heart rate is disconcerting. However, about a week ago I woke with a very stiff neck and pain in the back of my neck radiating up into my head. Today this was worse and I am unable to turn my head without a lot of pain. There is a feeling of tightness in the upper back of my neck and head. Has anyone else experienced this? I've left messages with the nurse that prescribed it but I have not heard back. I'm ready to ween myself off if this has not gotten better by tomorrow. Thanks in advance for any feedback.

I have not taken this medication. This may have to do with more anxiety and possibly clenching your teeth. Only a thought. I am sorry no one has returned your call. some medications can cause unusual symptoms.
I am hoping someone here may have some helpful input about the medication.

REPLY

@steve1960 I wonder too if this may be a result of one or more of your side effects you described above, meaning that lack of sleep, anxiousness, stress has caused tightness in your back and resulted in a stiff neck/neck pain?

One simple thing I do when I feel my back/neck tightening up is to use a rice sock/bag. You can also use a heating pad if you have one. If you don't have one, you can make a rice sock. You simply fill a clean, long sock with rice and tie a knot at the top. From there, you can microwave it to heat it to a desired temperature and apply to your neck.

Have you tried any relaxation techniques to relieve tension in your back and neck as a starting point while you wait to hear back from the nurse/doctor?

REPLY
Please sign in or register to post a reply.
  Request Appointment